I've been prescribed citalopram 20mg for depression/anxiety as in a worried state feeling nauseous, panicky but having read the side effects I'm worried about starting them. I was ill a month ago and it's left me feeling worried and sick all the time thinking the worst of everything so saw Dr who prescribed Citalopram. Please advise how long the side effects last before I'd start to feel the benefit? Thanks
You may not experience these, they list every possibility partly as advice, partly to cover themselves. Going into it with a positive attitude will help toward a better outcome. Again, you may be surprised how well it might work for you. Give it a chance to work and don't worry! It'll really help.
Hi, there are always many potential side effects to any medication, but that doesn't meant you will suffer them all... I take Citalopram, have done for several years now and it has done wonders for me, i feel as though i have a new, better life because of it. I'm not going to lie to you, it is common for you to feel worse before you feel better, but it is short term... for the first 3 weeks that i took the medication, it was pretty tough, my doctor increased my dose at the 3 week point and i almost immediately felt much better. Those few weeks were quite hard, but compared to having about 4 years of much improved mental health, i will always consider it worth it.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Mar 2011 • 1 answer
Updated 23 Dec 2011 • 2 answers
Citalopram - is this normal? I took 20mg the first day, but dropped to 10 as my side effects were to
Updated 18 Jul 2017 • 4 answers
Updated 16 Apr 2017 • 1 answer
Updated 12 Jun 2017 • 1 answer